Alert archive / Wisconsin / Gale Watches in 2015
Gale Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Jan 5, 2015, 4:04 PM CST. It took effect at Jan 6, 2015, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2015, 4:04 PM CST (22:04 UTC)
- In effect from
- Jan 6, 2015, 3:00 PM CST
- Expired
- Jan 5, 2015, 9:25 PM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
974 WHUS73 KGRB 052204 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 404 PM CST MON JAN 5 2015 ...GALE AND HEAVY FREEZING SPRAY WATCHES IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... .STRONG NORTHWEST WINDS ARE AGAIN EXPECTED TO DEVELOP. CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT BY TUESDAY AFTERNOON AND PEAK SOMETIME OVERNIGHT TUESDAY INTO WEDNESDAY. GUSTY WINDS AND HIGH WAVES SHOULD PERSIST INTO WEDNESDAY AFTERNOON. LMZ521-522-541>543-060615- /O.NEW.KGRB.GL.A.0002.150106T2100Z-150107T2100Z/ /O.NEW.KGRB.UP.A.0001.150106T2100Z-150107T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 404 PM CST MON JAN 5 2015 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... ...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. A HEAVY FREEZING SPRAY WATCH HAS ALSO BEEN ISSUED. THIS HEAVY FREEZING SPRAY WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * WINDS...NORTHWEST WINDS 15 TO 25 KTS TUESDAY AFTERNOON WILL INCREASE TO UP TO 30 KTS OVERNIGHT TUESDAY WITH GALE FORCE GUSTS UP TO 40 KTS. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...WAVES 3 TO 5 FEET...PEAKING LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. THE HIGHEST WAVES WILL BE TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * HEAVY FREEZING SPRAY IS LIKELY PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
818 WHUS73 KGRB 060325 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 925 PM CST MON JAN 5 2015 ...GUSTY WINDS...HIGH WAVES...AND FREEZING SPRAY EXPECTED TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... .STRONG NORTHWEST WINDS ARE AGAIN EXPECTED TO DEVELOP ON A TIGHTENING PRESSURE GRADIENT. CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT BY TUESDAY AFTERNOON AND PEAK SOMETIME OVERNIGHT TUESDAY INTO WEDNESDAY. WHERE WAVES ARE HIGHER...COLD TEMPERATURES WILL BRING HEAVY FREEZING SPRAY AS WELL. GUSTY WINDS AND HIGH WAVES SHOULD PERSIST INTO WEDNESDAY AFTERNOON. LMZ521-522-541>543-061130- /O.UPG.KGRB.GL.A.0002.150106T2100Z-150107T2100Z/ /O.NEW.KGRB.GL.W.0002.150106T2100Z-150107T2100Z/ /O.UPG.KGRB.UP.A.0001.150106T2100Z-150107T2100Z/ /O.NEW.KGRB.UP.W.0001.150106T2100Z-150107T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 925 PM CST MON JAN 5 2015 ...GALE WARNING IN EFFECT FROM 3 PM TUESDAY TO 3 PM CST WEDNESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 3 PM TUESDAY TO 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING AND A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 3 PM CST WEDNESDAY. THESE WARNINGS REPLACE THE PREVIOUS WATCHES. * WINDS...NORTHWEST WINDS 15 TO 25 KTS TUESDAY AFTERNOON WILL INCREASE TO UP TO 30 KTS OVERNIGHT TUESDAY WITH GALE FORCE GUSTS UP TO 40 KTS. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * WAVES...WAVES 3 TO 5 FEET...PEAKING LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. THE HIGHEST WAVES WILL BE TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * HEAVY FREEZING SPRAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Jan 5, 2:51 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 5, 2:51 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CST MON JAN 5 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND TUESDAY ISSUED AT 246 PM CST MON JAN 5 2015 MAIN CONCERN FOR TONIGHT AND TUESDAY MORNING WILL BE THE WIND CHILL HEADLINES. SEVERAL COMPLICATIONS TO THE HEADLINES FOR TONIGHT. THE MAIN CONCERN WILL BE THE WIND. NUMERICAL GUIDANCE WOULD SUGGEST THAT WINDS WILL REMAIN AROUND 5 MPH...BUT THIS IS NOT A GIVEN WITH LIGHTER GRADIENT DURING THE EVENING AND LIGHTER WINDS ALOFT...ESPECIALLY ACROSS CENTRAL WISCONSIN THIS EVENING. OVER THE NORTH...MUCH COLDER TEMPERATURES ARE EXPECTED AS CLIPPER SYSTEM PASSES WELL TO THE SOUTH THUS A 4 OR 5 MPH WIND WILL PRODUCE WIND CHILLS THAT WILL FALL INTO THE WIND CHILL CATEGORY. DECIDED TO RUN WITH THE WIND CHILL ADVISORY OVER THE NORTH THROUGH NOON ON TUESDAY. EXPECTING TEMPERATURES TO FALL OFF PRETTY QUICKLY AFTER SUNSET. ACROSS CENTRAL WISCONSIN...CLOUD COVER WILL KEEP TEMPERATURES UP DURING THE EVENING...THEN FALL OFF TOWARDS SUNRISE. WINDS SHOULD PICK UP TUESDAY MORNING...THUS PRODUCING WIND CHILLS IN THE ADVISORY CATEGORY LATE TONIGHT AND ESPECIALLY EARLY ON TUESDAY MORNING. ISSUED WIND CHILL ADVISORY FOR MARATHON...WOOD... PORTAGE...WAUSHARA...SHAWANO AND WAUPACA COUNTIES FROM 3 AM TO NOON ON TUESDAY. BASED ON TEMPERATURES UPSTREAM THIS AFTERNOON AND PER COORDINATION WITH SURROUNDING OFFICES...LOWERED HIGH TEMPERATURES ON TUESDAY. SNOW SHOWERS WILL BECOME MORE NUMEROUS TUESDAY AFTERNOON ACROSS THE NORTH AS 850MB WINDS TURN TO THE NORTHWEST. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY ISSUED AT 246 PM CST MON JAN 5 2015 OVERALL NO SIGNIFICANT CHANGES TO LONG TERM FORECAST AS BROAD LONGWAVE TROUGH CONTINUES TO DOMINATE THE WESTERN GREAT LAKES THROUGH THE EARLY PART OF THE UPCOMING WEEKEND. FORECAST AREA WILL REMAIN ENTRENCHED IN ARCTIC AIRMASS WITH AT LEAST ONE OPPORTUNITY FOR SOME MEASURABLE SNOW BEFORE THE END OF THE WORK WEEK. IN THE WAKE OF THE SHORT WAVE DISTURBANCE FORECAST TO MOVE INTO THE EASTERN GREAT LAKES TUESDAY EVENING...NEXT SURGE OF BITTER COLD ARCTIC AIR STILL ON TRACK TO PLUNGE SOUTHWARD INTO THE FORECAST AREA TUESDAY NIGHT. CORE OF THE COLDEST AIR SHOULD PUSH SOUTHWARD ACROSS THE WESTERN HALF OF THE FORECAST AREA WEDNESDAY MORNING. MORNING LOWS WILL BE THE COLDEST OVER CENTRAL AND NORTHCENTRAL WISCONSIN WITH READINGS SIMILAR TO WHAT WAS OBSERVED ON MONDAY MORNING. MINIMUM TEMPERATURES WEDNESDAY MORNING MAY NOT BE QUITE AS EXTREME OVER THE NORTHEAST PORTION OF THE FORECAST AREA WHERE SOME LAKE MODIFICATION AND MORE CLOUD COVER WILL KEEP MORNING LOWS MAINLY IN THE SINGLE DIGITS BELOW ZERO. SURFACE PRESSURE GRADIENT FORECAST TO BE FAIRLY TIGHT LATE TUESDAY NIGHT INTO WEDNESDAY MORNING THUS IT APPEARS STRONGEST WINDS WILL BE OBSERVED DURING THAT TIME FRAME WITH GUSTS AROUND 20 TO 25 MPH. ONCE AGAIN IT APPEARS THAT WIND CHILL VALUES WILL APPROACH ADVISORY CRITERIA TUESDAY NIGHT INTO WEDNESDAY. WITH RIDGE AXIS FORECAST TO DRIFT ACROSS THE FORECAST AREA WEDNESDAY NIGHT...ALONG WITH LIGHTER WINDS AND LESS CLOUD COVER...MORNING LOWS ON THURSDAY MORNING WILL ALSO LIKELY BE DOUBLE DIGITS BELOW ZERO OVER ALL BUT THE LAKESHORE COUNTIES. WITH LIGHTER WINDS EXPECTED...MIGHT BE A BIT TOUGHER TO REACH WINDCHILL ADVISORY CRITERIA...BUT IT WILL BE CLOSE. THEN NEXT CLIPPER SYSTEM STILL ON TRACK TO RACE SOUTHEAST ACROSS THE FORECAST AREA THURSDAY INTO EARLY THURSDAY EVENING. STILL APPEARS THAT THE MOST ROBUST FORCING ASSOCIATED WITH THE SHORTWAVE IMPULSE WILL IMPACT THE NORTHERN HALF OF WISCONSIN DURING THE DAY ON THURSDAY. CONSENSUS OF MODEL GUIDANCE HAS BEEN FAIRLY CONSISTENT LAST COUPLE OF CYCLES FORECASTING AROUND A TENTH OF AN INCH OF QPF OVER MUCH OF THE FORECAST AREA. ASSUMING AROUND A 20:1 SNOW TO LIQUID RATIO...WOULD YIELD AN INCH OR TWO OF SNOW OVER MOST OF THE AREA BY EARLY THURSDAY EVENING. LIGHT SNOW SHOULD BE EAST OF THE FORECAST AREA BY AROUND 6 PM FOLLOWED BY CLEARING SKIES AND ANOTHER REINFORCEMENT OF THE ARCTIC AIR FOR THURSDAY NIGHT AND FRIDAY. HIGHS ON FRIDAY MAINLY IN THE SINGLE DIGITS BELOW ZERO FAR NORTH...TO SINGLE DIGITS ABOVE ZERO OVER THE FOX VALLEY. FOR THE WEEKEND...A GENERALLY QUIET DAY ON SATURDAY AS BROAD HIGH PRESSURE PASSES TO OUR SOUTH. SHOULD START TO SEE SOME SLIGHT MODERATION IN TEMPERATURES AS WINDS TURN SOUTHWESTERLY WITH DAYTIME HIGHS APPROACHING THE LOWER TEENS ABOVE ZERO OVER THE SOUTHERN PORTION OF THE FORECAST AREA. FORECAST DISCREPANCIES START TO EMERGE LATER SATURDAY NIGHT INTO SUNDAY. CANADIAN AND OPERATIONAL GFS SUGGEST PERHAPS SOME LIGHT SNOW BREAKING OUT OVER THE UPPER MIDWEST OR WESTERN GREAT LAKES REGION SATURDAY NIGHT...WITH BROAD WARM ADVECTION ZONE AHEAD OF WEAK UPPER-LEVEL IMPULSE. ECMWF ALSO SUGGESTS A SIMILAR WEAK SIGNAL BUT FURTHER EAST INTO LOWER MICHIGAN. FOR NOW FORECAST WILL REMAIN DRY FOR SATURDAY NIGHT. SUNDAY STILL LOOKS TO BE MAINLY DRY AS UPPER-LEVEL FLOW CONTINUES TO LOOK MORE ZONAL. WILL CONTINUE THE GRADUAL UPWARD TREND IN TEMPERATURES FOR SUNDAY WITH DAYTIME HIGHS GENERALLY IN THE 15 TO 20 DEGREE RANGE. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1136 AM CST MON JAN 5 2015 VFR CONDITIONS WILL CONTINUE ACROSS MUCH OF THE REGION THIS AFTERNOON AND TONIGHT. SOME MVFR CIGS OR VISIBILITIES ARE POSSIBLE SOUTH OF HIGHWAY 29 DUE TO LIGHT SNOW AS CLIPPER SYSTEM PASSES SOUTH OF THE AREA. THE SNOW SHOULD END ACROSS EASTERN WISCONSIN BY 12Z. GUSTY WEST WINDS CAN BE EXPECTED ON TUESDAY...AROUND 20 KNOTS AT TIMES FROM MID TO LATE MORNING INTO THE AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR WIZ022-030- 031-035>040-045-048>050-074. WIND CHILL ADVISORY FROM 3 AM TO NOON CST TUESDAY FOR WIZ030-031- 035>037-045. WIND CHILL ADVISORY UNTIL NOON CST TUESDAY FOR WIZ005-010>013- 018>021-073. && SHORT TERM.....ECKBERG LONG TERM......ESB AVIATION.......ECKBERG
Hazardous weather outlook, Jan 5, 2:53 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CST MON JAN 5 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 253 PM CST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT WIND CHILL ADVISORIES ARE IN EFFECT FOR WIND CHILLS OF 20 BELOW TO 35 BELOW NORTH AND WEST OF THE FOX VALLEY. WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 10 TO 30 MINUTES. HAZARDOUS TRAVEL IS POSSIBLE TONIGHT SOUTH OF HIGHWAY 29 DUE TO LIGHT SNOW. UP TO AN INCH IS POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN AND THE LOWER FOX VALLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY WIND CHILL ADVISORIES ARE IN EFFECT TUESDAY MORNING FOR WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO NORTH AND WEST OF THE FOX VALLEY. HAZARDOUS TRAVEL IS POSSIBLE ACROSS NORTH-CENTRAL WISCONSIN TUESDAY AFTERNOON INTO WEDNESDAY MORNING DUE TO LAKE EFFECT SNOW SHOWERS. A REINFORCING SURGE OF ARCTIC AIR MAY RESULT IN DANGEROUSLY COLD CONDITIONS AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WITH ADDITIONAL WIND CHILL HEADLINES POSSIBLE. ON THURSDAY INTO THURSDAY EVENING...ANOTHER CLIPPER SYSTEM LOOKS TO BRING A FEW INCHES OF LIGHT AND FLUFFY SNOW...AND SOME BLOWING AND DRIFTING SNOW...TO MUCH OF THE FORECAST AREA...WHICH COULD RESULT IN SLIPPERY ROAD CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SNOWFALL REPORTS WILL BE GREATLY APPRECIATED TUESDAY AFTERNOON INTO WEDNESDAY MORNING ACROSS NORTH-CENTRAL WISCONSIN. LMZ521-522-541>543-062100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 253 PM CST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY GALE FORCE WIND GUSTS...ALONG WITH HEAVY FREEZING SPRAY...ARE POSSIBLE TUESDAY AFTERNOON INTO WEDNESDAY MORNING. EB/RE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:55 PM CST | Wind Chill Advisory | GRB | Door, Marathon, Oconto, Portage, Shawano, Waupaca and 2 more | 21 hr |
| Jan 5, 4:04 PM CST | Heavy Freezing Spray Watch | GRB | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.